need to switch back to methadone from suboxone
- 10 Aug 2006 by Suri
I really need help on this one. I was in methadone treatment for 3 yrs. 20mg for vicodin dependency. Methadone changed my life for the better but decided I didn't want to go through the clinic life anymore. 5 weeks ago I switched from methadone to suboxone, but I am not doing well with suboxone. I have terrible side effects, getting my depression and anxiety back, feel achey all the time, headaches low low energy etc... I called my sub doctor and he stated suboxone wasn't the medication for me. Now, I am thinking about going back on a very low dose methadone. 5 to 10mg, however can I switch back to methadone right away? I am very scared, I went to my clinic today to discuss my situation with them, and they seem not to know to much about this. Where do I turn? Has anyone been on methadone then switched to suboxone, but decided the sub wasen't working for you, and decided to go back to methadone? Any information would be greatly appreciated!
10 Aug 2006
Yes,go back to your clinic and tell them what's happened.Don't worry buprenorphene isn't for everyone especially long term methadone patients.You need like you say to get back on a low dose and that should fix you right up.Good luck and get ahold of your clinic asap... Dave:)
11 Aug 2006
Thankyou Dave, I am very concerned about switching back to a low dose of methadone being on the suboxone. I have been taking 8mg of suboxone fore a month now and expereincing awful depression and terrible side effects. Are you positive, I can switch right now, to methadone? will I go through withdrawals? I'm scared, and my clinic doesn't have much knowledge with the switch. I also take Lexapro, ativan, and trazodone (low doses, which I was on during my methadone treatment before) and I don't want to have breathing problems with the mixture of meds. Please let me know, or guide me to someone that knows. Have you tried suboxone? and or switched back to methadone without any problems?
Thanks so much Dave,
13 Aug 2006
I'm pretty sure you can switch right back without going into withdrawls.If you were going do it the other way and stop methadone and go on bup then you would go into withdrawls as the bup pushes everything off the receptors.If you can don't take your sub the day you go to the clinic that way if they dose you it should help.Good luck and let us know how you made out.Hang in there... Dave:)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was on methadone for pain management but my Dr moved and couldnt find anothe dr. to continue my methadone treatment. Every Dr I went to said I will ...
38 answers • 7 Sep 2009
which one is better to switch to with out having bad withdrawels
2 answers • 9 Jan 2010
... 3 of 8 mgs a day .The taste is horrific. I cant get over it. I cant eat anything everything tases like the pill. It is the generic of suboxone. ...
7 answers • 13 Apr 2010
Will I get sick if I take the methadone? I have only been taking about 4 mg a day of suboxone.Now I am out and starting to go through withdrawals and ...
1 answer • 18 Sep 2011
I have insurance and can see a dr. but am on a lot of methadone. What is the best way to taper down without WD that I can handle but do in a speedy ...
4 answers • 29 Nov 2011